MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device would be returned for analysis; however, the device has not yet been returned.The dhr review of the manufacturing documentation associated with this lot 17530083 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, the physician pulled the orbit galaxy coil (640cx0202/ 17530083) and unspecified microcatheter at the same time and after inspection, the coil was found to be stretched.There were no potential patient adverse events.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2017: the procedure was coil embolization of the middle cerebral artery.There had been no resistance during advancement or withdrawal of the coil through the select plus lp es microcatheter (catalog/lot unk), and a continuous flush had been maintained.The coil had not exited to the patient.When the coil was removed, it was still attached to the delivery tube.The device has not yet been returned for analysis due to a us customs clearance issue.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of the middle cerebral artery, the physician pulled the orbit galaxy coil (640cx0202/ 17530083) and unspecified microcatheter at the same time and after inspection, the coil was found to be stretched.There had been no resistance during advancement or withdrawal of the coil through the select plus lpes microcatheter and a continuous flush had been maintained.The coil had not exited into the patient.When the coil was removed, it was still attached to the delivery tube.There were no potential patient adverse events.A non-sterile orbit galaxy cmplx xtrasoft coil 2x2 was received coiled inside of a pouch.The hypotube was inspected and it was found kinked at 45, 61 and 72cm from the proximal end of hub.The introducer was found zipped.The support coil, the gripper and the embolic coil were found inside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched.The od from the delivery tube was measured and was found within specification.A lab sample microcatheter was flushed using a lab sample syringe and the received device was introduced into the lab sample microcatheter.It advanced smoothly until the microcatheter's distal tip; however, slight friction was felt when the kinked section found on the hypo tube was passing through the lab sample microcatheter.The dhr review of the manufacturing documentation associated with this lot 17530083 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil stretch and resistance were confirmed.The resistance friction appears to have been due to the kinked condition noted on the hypo tube.The cause of the damages found on the device (hypotube kinked \coil stretched) were apparently caused by applying excessive force on the device, but it could not be conclusively determined.These defects could not be related to the manufacturing process and procedural factors appear to have contributed to these damages.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally, inspections are in place that prevents this kind of failure from leaving the facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6939455
Report Number3008264254-2017-00136
Device Sequence Number1408169
Product Code HCG
UDI-Device Identifier10886704030546
UDI-Public(01)10886704030546(17)180630(10)17530083
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number640CX0202
Device Lot Number17530083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/15/2017
11/13/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/09/2017
12/08/2017
Patient Sequence Number1